MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number 620-2431411-01
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Codes Cardiac Arrest (1762); Tachycardia (2095)
Date of Event 01/23/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to cardiovert a female patient (age unknown), the device gave a "no shock advised" prompt for a rhythm clinicians believed was shockable.Complainant indicated that the patient subsequently expired.
 
Additional Manufacturer Narrative
The device was returned to zoll medical corporation where the clinical file analysis was reviewed for each outcome.The device was recertified and returned to the customer.Review of the clinical data logs showed analysis events 1 and 3, the algorithm determined the presenting waveforms as non-shockable forms of ventricular tachycardia, mostly due to low rate and wide complexes.Analysis event 2, 21 and 23 were rapid shock events that were determined to be non-shockable.Also presenting ventricular tachycardia with low rate and wide complexes.Analysis events 4 and 19 were rapid shock events which did result in shockable decisions.However, the shock conversion estimator (sce) feature was enabled, which overrode the decision to shock in each analysis event.The sce function looks at the waveform spectrally and determines its probability to be converted to an organized rhythm.The sce will override the shock advisement and result in a no shock advised even if the majority or all segments of the analysis point to shockable.In both analyses, the algorithm altered its shock decision based on sce and reversed its shock decision.Based on our review of the data we have concluded that the analysis program worked as designed within its limitations and there was no indication of a malfunction with the device.No trend is associated with reports of this type.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
Manufacturer Contact
scott august
269 mill road
chelmsford, MA 01824
9784219552
MDR Report Key21374640
Report Number1220908-2025-00479
Device Sequence Number8549798
Product Code MKJ
UDI-Device Identifier00847946019464
UDI-Public(01)00847946019464
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number620-2431411-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2025
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale